Alert archive / Wyoming / Tornado Warnings in 2019
Tornado Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jul 4, 2019, 5:53 PM MDT for Johnson County, Washakie County, Wyoming. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 5:53 PM MDT (23:53 UTC)
- Expired
- Jul 4, 2019, 6:07 PM MDT
- In force
- 14 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Johnson County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718
WFUS55 KRIW 042353
TORRIW
WYC019-043-050030-
/O.NEW.KRIW.TO.W.0006.190704T2353Z-190705T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Riverton WY
553 PM MDT Thu Jul 4 2019
The National Weather Service in Riverton has issued a
* Tornado Warning for...
West central Johnson County in north central Wyoming...
Eastern Washakie County in central Wyoming...
* Until 630 PM MDT.
* At 553 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Dullknife Reservoir, which is 20 miles east of Ten
Sleep, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Johnson and eastern Washakie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Riverton.
&&
LAT...LON 4386 10719 4396 10726 4414 10676 4388 10664
TIME...MOT...LOC 2353Z 251DEG 20KT 4393 10705
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Hulme1 follow-up statement
824
WWUS55 KRIW 050007
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
607 PM MDT Thu Jul 4 2019
WYC019-043-050017-
/O.CAN.KRIW.TO.W.0006.000000T0000Z-190705T0030Z/
Johnson-Washakie-
607 PM MDT Thu Jul 4 2019
...THE TORNADO WARNING FOR WEST CENTRAL JOHNSON AND EASTERN WASHAKIE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central and north central Wyoming.
LAT...LON 4386 10719 4396 10726 4414 10676 4388 10664
TIME...MOT...LOC 0000Z 251DEG 20KT 4396 10695
$$
HulmeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 1:48 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 4, 1:48 PM MDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Riverton WY 148 PM MDT Thu Jul 4 2019 .SHORT TERM...This afternoon through Friday Issued at 1051 AM MDT Thu Jul 4 2019 Atmosphere starting to percolate this afternoon, as local temperatures begin to reach the convective temperature. Good shear and CAPE values around 1500 bring a threat for strong to severe thunderstorms through midevening. Main threat is large hail, but isolated tornadoes are also a threat early this evening. Axis of the H5 trough sweeps toward Wyoming overnight, adding a final surge of midlevel lift to the region. Showers and a few thunderstorms are expected to redevelop and spread northeastward overnight, mainly for west Wyoming. As the vort rotates through to the northeast Friday morning, and few lingering showers and thunderstorms could be continuing across the far northern zones into the early afternoon. Activity should be ending south to north through the day. .LONG TERM...Friday night through Wednesday Issued at 1051 AM MDT Thu Jul 4 2019 Showers and thunderstorms will linger in the north and east Friday night as a shortwave moves out of the area. This activity should will dissipate quickly after midnight. With continued southwesterly flow, areas of south and southwest Wyoming will stay in a drier airmass on Saturday, with relative humidities dropping into the teens. By Sunday the low humidities will spread throughout southern and central Wyoming. Gusty winds will help to elevate fire weather conditions at times through the weekend, especially on Sunday afternoon when winds will increase in response to a tightening pressure gradient. Additionally, temperatures will warm Saturday onward as stronger southwest flow advects a warmer airmass into the area. There still looks to be enough forcing and moisture for continued rain chances during the weekend but most areas should remain dry. Warmer temperatures will continue into next week, with continued afternoon rain chances mainly across the north as weak shortwave move through Montana. && .AVIATION...For the 18Z TAFS through 18Z Friday afternoon Issued at 1051 AM MDT Thu Jul 4 2019 Thunderstorm activity will be on the increase this afternoon for all TAF sites, except maybe RKS. First wave of thunderstorms still looking to happen between now and 01z. A another shortwave sweeps toward Wyoming this evening, another round of showers and isolated thunderstorms is expected to develop roughly around midnight, impacting all locations. This wave will sweep to the northeast on Friday, leaving most areas mostly clear. A few lingering thunderstorms may develop on the higher elevations of the Big Horn and Absaroka ranges, possibly drifting toward COD/WRL/BYG during the afternoon. && .FIRE WEATHER... Issued AT 1051 AM MDT Thu Jul 4 2019 Isolated to scattered thunderstorms will occur over much of the area this afternoon and evening. Some thunderstorms could be severe with large hail, high winds, along with torrential rainfall with the greatest risk across the southern Bighorn Basin, Fremont, Natrona, and S. Johnson counties. The highest fire weather conditions this afternoon will be in southeast Sweetwater County with RHs in the mid to upper teens and southwesterly winds about 20 mph gusting to around 30 mph. On Friday, drier conditions are expected over the far west and southwest. Winds will be gusty but not over the critical threshold. Thunderstorms are expected again over the rest of the area. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Straub LONG TERM...Hulme AVIATION...Straub FIRE WEATHER...Hulme
Hazardous weather outlook, Jul 4, 4:48 AM MDT, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 448 AM MDT Thu Jul 4 2019 WYZ001>020-022>030-051200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 448 AM MDT Thu Jul 4 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms. Some storms could be severe especially across the southern Bighorn Basin, Fremont County, Natrona County, southern Johnson County and surrounding mountains. Large hail will be the primary hazard, but damaging winds and an isolated tornado could occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday...Isolated to scattered thunderstorms over the north and east. Saturday...Strong thunderstorms are possible over the north and east. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. TEAM RIVERTON
In the hours before
Special weather statement, Jul 4, 4:31 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Riverton WY
431 PM MDT Thu Jul 4 2019
WYZ005-007-042315-
Owl Creek and Bridger Mountains-Southwest Big Horn Basin-
431 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS COUNTY
UNTIL 515 PM MDT...
At 431 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hot Springs State Park, which is near Thermopolis, moving east at 20
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Hot
Springs County.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Wyoming.
LAT...LON 4346 10831 4358 10834 4364 10819 4359 10817
4362 10783 4346 10781
TIME...MOT...LOC 2231Z 261DEG 19KT 4356 10818
HulmeSpecial weather statement, Jul 4, 4:45 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Riverton WY 445 PM MDT Thu Jul 4 2019 WYZ020-042315- Natrona County Lower Elevations- 445 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 515 PM MDT... At 444 PM MDT, Doppler radar was tracking a strong thunderstorm over Powder River, which is 35 miles west of Casper, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Goldeneye Reservoir around 515 PM MDT. Other locations impacted by this storm include Natrona. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central Wyoming. LAT...LON 4291 10708 4309 10710 4315 10664 4288 10663 TIME...MOT...LOC 2244Z 267DEG 20KT 4301 10699 Straub
Special weather statement, Jul 4, 4:46 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Riverton WY
446 PM MDT Thu Jul 4 2019
WYZ007-017-042315-
Owl Creek and Bridger Mountains-Wind River Basin-
446 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL
515 PM MDT...
At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Pavillion, moving east at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Fremont County.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Wyoming.
LAT...LON 4319 10878 4330 10880 4350 10831 4347 10830
4346 10819 4328 10811
TIME...MOT...LOC 2246Z 251DEG 22KT 4333 10854
HulmeLocal storm report, Jul 4, 5:15 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
515 PM MDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL OCEAN LAKE 43.18N 108.61W
07/04/2019 M0.25 INCH FREMONT WY PUBLIC
&&
GSWANSONSpecial weather statement, Jul 4, 5:25 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Riverton WY 525 PM MDT Thu Jul 4 2019 WYZ007-017-050000- Owl Creek and Bridger Mountains-Wind River Basin- 525 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES UNTIL 600 PM MDT... At 524 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Boysen State Park, which is 14 miles west of Shoshoni, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Shoshoni around 555 PM MDT. Other locations impacted by this storm include Midvale and Bonneville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Riverton. If on or near Boysen Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central Wyoming. LAT...LON 4320 10855 4339 10865 4353 10811 4323 10798 TIME...MOT...LOC 2324Z 256DEG 20KT 4331 10837 TL
Local storm report, Jul 4, 5:50 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
550 PM MDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 18 N CASPER 43.09N 106.33W
07/04/2019 M0.75 INCH NATRONA WY TRAINED SPOTTER
DIME SIZED HAIL.
&&
GSWANSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:15 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| Jul 3, 6:20 PM MDT | Special Weather Statement | RIW | Washakie | 40 min |
| Jul 3, 6:42 PM MDT | Special Weather Statement | RIW | Johnson | 33 min |
| Jul 3, 6:48 PM MDT | Special Weather Statement | RIW | Johnson | 27 min |
| Jul 3, 7:04 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 26 min |
| Jul 3, 7:06 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 24 min |
| Jul 3, 7:24 PM MDT | Special Weather Statement | RIW | Johnson | 21 min |
| Jul 3, 7:34 PM MDT | Special Weather Statement | RIW | Natrona | 26 min |
| Jul 3, 7:46 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 29 min |
| Jul 3, 8:13 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 32 min |
| Jul 3, 8:17 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 43 min |
| Jul 3, 9:22 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 38 min |
| Jul 3, 11:58 PM MDT | Special Weather Statement | RIW | Natrona | 47 min |
| Jul 4, 12:35 AM MDT | Special Weather Statement | RIW | 40 min | |
| Jul 4, 12:37 AM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 4, 1:18 AM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Jul 4, 2:46 AM MDT | Special Weather Statement | RIW | Fremont | 29 min |
| Jul 4, 2:59 AM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| Jul 4, 3:37 AM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 38 min |
| Jul 4, 4:09 AM MDT | Special Weather Statement | RIW | 51 min | |
| Jul 4, 4:14 AM MDT | Severe Thunderstorm Warning | RIW | Natrona | 61 min |
| Jul 4, 4:54 AM MDT | Special Weather Statement | RIW | Johnson | 66 min |
| Jul 4, 5:05 AM MDT | Severe Thunderstorm Warning | RIW | Natrona | 55 min |
| Jul 4, 5:53 AM MDT | Severe Thunderstorm Warning | RIW | Natrona | 37 min |
| Jul 4, 1:41 PM MDT | Special Weather Statement | RIW | Fremont | 34 min |
| Jul 4, 2:07 PM MDT | Special Weather Statement | RIW | 23 min | |
| Jul 4, 2:26 PM MDT | Special Weather Statement | RIW | Fremont | 34 min |
| Jul 4, 2:36 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jul 4, 2:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 35 min |
| Jul 4, 3:07 PM MDT | Special Weather Statement | RIW | Hot Springs | 23 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Jul 4, 3:20 PM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| Jul 4, 3:22 PM MDT | Special Weather Statement | RIW | Johnson | 23 min |
| Jul 4, 3:27 PM MDT | Special Weather Statement | RIW | Hot Springs | 33 min |
| Jul 4, 3:30 PM MDT | Special Weather Statement | RIW | Hot Springs | 30 min |
| Jul 4, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 42 min |
| Jul 4, 3:38 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 41 min |
| Jul 4, 3:47 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 43 min |
| Jul 4, 3:51 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
| Jul 4, 4:03 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 42 min |
| Jul 4, 4:12 PM MDT | Special Weather Statement | RIW | Fremont | 33 min |
| Jul 4, 4:15 PM MDT | Special Weather Statement | RIW | 45 min | |
| Jul 4, 4:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 31 min |
| Jul 4, 4:20 PM MDT | Special Weather Statement | RIW | Washakie | 25 min |
| Jul 4, 4:24 PM MDT | Special Weather Statement | RIW | Washakie | 36 min |
| Jul 4, 4:31 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Jul 4, 4:38 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 52 min |
| Jul 4, 4:45 PM MDT | Special Weather Statement | RIW | Natrona | 30 min |
| Jul 4, 4:46 PM MDT | Special Weather Statement | RIW | Fremont | 29 min |
| Jul 4, 4:50 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 40 min |
| Jul 4, 4:55 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 50 min |
| Jul 4, 5:05 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 40 min |
| Jul 4, 5:25 PM MDT | Special Weather Statement | RIW | Hot Springs | 35 min |
| Jul 4, 5:25 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 50 min |
| Jul 4, 5:35 PM MDT | Tornado Warning | RIW | Natrona | 25 min |
| Jul 4, 5:52 PM MDT | Areal Flood Advisory | RIW | Hot Springs, Washakie | 3 hr |
| Jul 4, 5:59 PM MDT | Special Weather Statement | RIW | Natrona | 31 min |
Nearby
Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.